MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM® (USA); COMPUTED TOMOGRAPHY X-RAY SYSTEM

VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM® (USA); COMPUTED TOMOGRAPHY X-RAY SYSTEM
Model Number SYS-4000
Medical Device Problem Code Wireless Communication Problem (3283)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus the spin thoracic navigation system was being used during a dye marking localization procedure prior to a laparoscopic biopsy when the image and instrument were being shown on screen to move erratically despite the device remaining stationary.Another always-on tip tracked needle was used but displayed the same problem during device registration.Because the navigation could not be used, the procedure was cancelled after 30 minutes of the patient being under anesthesia with plans to complete the biopsy via a cone-beam ct and a laparotomy procedure.Despite the procedural delay and changed plan, there was no harm to the patient reported.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
Correction to the initial medwatch as the subject device will not be evaluated as this complaint is related to a product that is currently being removed from the market.Therefore, this device is being investigated under the recall associated with this product.If additional information becomes available, this report will be supplemented accordingly.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM® (USA)
Common Device Name
COMPUTED TOMOGRAPHY X-RAY SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center drive
st. louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center drive
st.louis MO 63114
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17568418
Report Number3007222345-2023-00152
Device Sequence Number15117737
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public00815686020101
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYS-4000
Device Lot Number84247190530
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale
Patient Weight62 KG